Dysport Reaction?

Two days after dysport had flu symptoms: fatigue, headache, nausea, weakness. The headache lasted for two weeks. I had a severe dizzy spell, and lost my ability to walk without falling left. I went to the ER had MRI, cat scan to neck and head. Two days later I had numbness in my right leg. Went to the ER for evaluation and an MRI of the spine. All tests negative. I developed severe low back pain. My PCP believes this is a reaction to dysport. I still have some pain and numbness. Can walk now.

Doctor Answers (5)

Reaction to Dysport?

+1

Hello, and sorry to hear about the issues you are experiencing following your treatment. From what it sounds like, these side effects may actually be associated with influenza or another condition that needs treatment, and are not consistent with issues patients may experience after Dysport. This is especially the case with the numbness in your leg and problems balancing. In general, Dysport does not do the following:

1) Migrate through the body
2) Cause any systemic side effects

I would recommend following up with your physician who performed your Dysport treatment, and report the problems you experienced. Any additional tests should be performed as recommended. This will ensure you are getting the necessary treatment to improve your condition. I hope this helps, and feel better!


Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 23 reviews

Symptoms after Dysport

+1

We have had patients describe flu-like symptoms after Botox and Dysport in the past.  The problem is that it is difficult to tell if there is any relation because it happens to infrequently.

The other issues you are describing that involve the leg and low back would not be related.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

Dysport reaction

+1

Much like Botox, Dysport doesn't travel systemically throughout the body and when used for cosmetic purposes, such small amounts are used it cannot do things like this. The ONLY type of Dysport reaction noted is if you are allergic to milk protein. This is not like a lactose allergy or anything like that. You would know long before now if you have this allergy, but it's the only one that can cause a reaction. If you don't have this allergy, then your symptoms are absolutely caused by something other than the Dysport.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

You might also like...

Flu symptoms after dysport

+1

Flu symptoms following Dysport injection is not commonly reported and I would recommend you follow up with your family doctor and your cosmetic surgeon to evaluate for other causes.

Steven Hacker, MD
West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Possible Dysport reaction

+1

Dysport is injected locally to a specific area and does not travel systemically throughout the body.  While it is possible to get headaches after a Dysport injection, it would be difficult to explain the symptoms in your back and leg.  If you haven't already, I would consult with a neurologist, as your symptoms could possibly be caused from something other than the Dysport.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.